Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 307, NWS Charleston, SC

August 7, 20084 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 7, 2008, 5:12 PM EDT for 4 counties in South Carolina. It was in force for 78 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2008, 5:12 PM EDT (21:12 UTC)
Expired
Aug 7, 2008, 6:30 PM EDT
In force
78 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 109 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 5:13 PM EDTTSTM WND DMG2 S Adams Run, SCSEVERAL TREES REPORTED DOWN ALONG THE INTERSECTION OF HIGHWAY 174 AND TOOGOODOO ROAD.
Aug 7, 5:13 PM EDTTSTM WND DMGParkers Ferry, SCSEVERAL TREES AND POWERLINES REPORTED DOWN ALONG THE INTERSECTION OF HIGHWAY 17 AND OLD JACKSONBORO ROAD. PENNY SIZE HAIL ALSO REPORTED IN PARKERS FERRY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.2 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1395 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1395 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
1404 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 072112
SVRCHS
SCC015-019-029-035-072230-
/O.NEW.KCHS.SV.W.0307.080807T2112Z-080807T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
512 PM EDT THU AUG 7 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EAST CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 630 PM EDT

* AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF DELEMAR
  CROSSROADS TO ROCKVILLE...OR ALONG A LINE EXTENDING FROM 17 MILES
  EAST OF WALTERBORO TO 11 MILES NORTHEAST OF EDISTO BEACH...MOVING
  EAST AT 28 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  ROCKVILLE...ADAMS RUN...
  WADMALAW ISLAND...MEGGETT...
  KIAWAH ISLAND...DELEMAR CROSSROADS...
  JOHNS ISLAND...JAMES ISLAND...
  SHADOWMOSS...FOLLY BEACH...
  THE CHARLESTON METRO AREA...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

THESE STORMS HAVE PRODUCED WIDESPREAD WIND DAMAGE ACROSS PARTS OF 
BEAUFORT COUNTY EARLIER THIS AFTERNOON.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH 
MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE 
AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3254 8025 3280 8046 3313 7969 3296 7955
      3295 7960 3294 7956 3291 7956 3285 7968
      3279 7973 3275 7986 3267 7989 3263 7996
      3263 7999 3260 8000 3259 8009
TIME...MOT...LOC 2111Z 251DEG 25KT 3284 8035 3262 8018

$$

33
2 follow-up statements
000 
WWUS52 KCHS 072149
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
549 PM EDT THU AUG 7 2008

SCC015-019-035-072230-
/O.CON.KCHS.SV.W.0307.000000T0000Z-080807T2230Z/
BERKELEY SC-DORCHESTER SC-CHARLESTON SC-
549 PM EDT THU AUG 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL CHARLESTON...EXTREME SOUTHEASTERN DORCHESTER AND SOUTH
CENTRAL BERKELEY COUNTIES...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LAMBS TO SHADOWMOSS...OR
ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF SUMMERVILLE TO 8 MILES
NORTHWEST OF CHARLESTON...MOVING EAST AT 29 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CAINHOY...
DANIEL ISLAND...HANAHAN...NORTH CHARLESTON AND WANDO.

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3290 8019 3313 7969 3299 7957 3298 7958
      3297 7956 3295 7960 3294 7956 3291 7956
      3285 7968 3279 7973 3276 7996 3276 8003
TIME...MOT...LOC 2149Z 251DEG 25KT 3293 8012 3286 8002

$$

33
000 
WWUS52 KCHS 072156
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
556 PM EDT THU AUG 7 2008

SCC015-019-035-072207-
/O.CAN.KCHS.SV.W.0307.000000T0000Z-080807T2230Z/
BERKELEY SC-DORCHESTER SC-CHARLESTON SC-
557 PM EDT THU AUG 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLESTON...EXTREME
SOUTHEASTERN DORCHESTER AND SOUTH CENTRAL BERKELEY COUNTIES HAS BEEN
CANCELLED...

AT 554 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3290 8019 3313 7969 3299 7957 3298 7958
      3297 7956 3295 7960 3294 7956 3291 7956
      3285 7968 3279 7973 3276 7996 3276 8003
TIME...MOT...LOC 2157Z 251DEG 25KT 3295 8006 3288 7996

$$

33

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:43 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Aug 7, 3:43 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT THU AUG 7 2008

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT AND MOVE
THROUGH THE REGION FRIDAY AND FRIDAY NIGHT. THE FRONT WILL
DISSIPATE JUST SOUTH OF THE AREA OVER THE WEEKEND. ATLANTIC HIGH
PRESSURE WILL BUILD ACROSS THE REGION THROUGH EARLY NEXT
WEEK...BEFORE THE NEXT STORM SYSTEM IMPACTS THE AREA BY THE MIDDLE
OF THE WEEK. HIGH PRESSURE WILL THEN BUILD BACK INTO THE AREA FOR
THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
CURRENTLY AT THE SURFACE...A COLD FRONT EXTENDS FROM SOUTHEASTERN
VIRGINIA INTO CENTRAL NORTH CAROLINA WEST-SOUTHWESTWARD THROUGH
UPSTATE SOUTH CAROLINA AND INTO NORTHERN GEORGIA/ALABAMA. VISIBLE
SATELLITE IMAGERY SHOWS PARTLY TO MOSTLY CLOUDY SKIES IN PLACE
ACROSS THE REGION...WITH RADAR IMAGERY EVEN SHOWING SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST GEORGIA ZONES WORKING
THERE WAY INTO SOUTHERN SOUTH CAROLINA ZONES. MAIN NEAR TERM CONCERN
FOR TONIGHT REVOLVES AROUND SEVERE WEATHER POTENTIAL THIS EVENING.

TONIGHT THE COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE WILL PUSH
EAST-SOUTHEASTWARD AND INTO THE FORECAST AREA. AT THE SAME TIME
UPPER LEVEL DYNAMICS WILL BECOME INCREASINGLY FAVORABLE AS THE AREA
BEGINS TO FEEL THE INFLUENCE OF A 100+ KT H25 JET. THE COMBINATION
OF STRONG DYNAMIC FORCING...RESIDUAL BOUNDARIES LEFT OVER FROM
AFTERNOON CONVECTION...AND THE APPROACHING COLD FRONT SHOULD BE
ENOUGH TO SPARK ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THIS
EVENING. EXPECT THE MAIN SEVERE WEATHER THREAT THIS EVENING TO BE
ACROSS NORTHERN ZONES WHERE BETTER FORCING WILL BE PRESENT AND WHERE
THE ATMOSPHERE HAS YET TO BE WORKED OVER FROM EARLIER CONVECTION.
GIVEN THE FAVORABLE SET UP FOR SEVERE WEATHER HAVE OPTED TO INCLUDE
MENTION OF DAMAGING WINDS AND LARGE HAIL IN THE FORECAST THIS
EVENING. SHOULD SEE A LULL IN ACTIVITY AFTER MIDNIGHT AS SHORTWAVE
TROUGH PUSHES OFFSHORE...BUT WITH FRONTAL BOUNDARY AND DEEP LAYER
MOISTURE IN PLACE...WILL NEED TO KEEP CHANCE POPS IN THE FORECAST
THROUGH DAYBREAK FRIDAY. OVERNIGHT LOWS ARE EXPECTED TO BOTTOM OUT
IN THE LOW TO MID 70S.

&&

.SHORT TERM /6 AM FRIDAY THROUGH 6 AM FRIDAY/...
THE COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTHWARD THROUGH THE
FORECAST AREA FRIDAY. AT THE SAME TIME...ANOTHER SHORTWAVE TROUGH
WILL MOVE THROUGH THE REGION FROM LATE MORNING INTO EARLY AFTERNOON.
THE AREA WILL REMAIN IN THE RIGHT REAR QUAD OF A 100+ KT H25 JET.
THE BIG QUESTION REVOLVES AROUND HOW MUCH INSTABILITY WILL BE
PRESENT. EXPECT QUITE A BIT OF DEBRIS CLOUD COVER TO BE IN PLACE
ACROSS THE AREA FRIDAY MORNING...AND THIS SHOULD KEEP ANY SEVERE
WEATHER THREAT CONFINED TO SOUTHEAST GEORGIA WHERE THE SUNSHINE WILL
HAVE A BIT MORE TIME TO ERODE THE CLOUD COVER BEFORE THE COLD FRONT
MOVES THROUGH. WILL CONTINUE TO CARRY HIGH END CHANCE/LOW END LIKELY
POPS ACROSS THE ENTIRE FORECAST AREA...WITH BEST CHANCES IN THE
MORNING ACROSS NORTHERN ZONES AND IN THE AFTERNOON HOURS ACROSS
SOUTHERN ZONES. MAX TEMPERATURES ARE EXPECTED TO TOP OUT IN THE
UPPER 80S TO AROUND 90 DEGREES.

&&

.LONG TERM /FRIDAY THROUGH THURSDAY/...
THE SURFACE COLD FRONT WILL PUSH SOUTH OF THE REGION FRIDAY
NIGHT...THEN WILL STALL AND MEANDER CLOSE TO SOUTHERN COUNTIES
THROUGH EARLY NEXT WEEK. THIS SCENARIO WILL ENSURE SLIGHTLY COOLER
TEMPERATURES...ALTHOUGH STILL CLOSE TO NORMAL FOR THIS TIME OF
YEAR...ACCOMPANIED BY UNSEASONABLY LOW DEWPOINTS...IN THE 60S AT
MANY LOCATIONS.

DESPITE A DRIER AIRMASS...THE PRESENCE OF THE LONGWAVE UPPER TROUGH
AND SEA BREEZE CONVERGENCE MAY SUPPORT ISOLATED DIURNAL
THUNDERSTORMS. THUS...CONTINUED SLIGHT CHANCE POPS SATURDAY
AFTERNOON/EVENING AND AGAIN MONDAY AFTERNOON/EVENING. HOWEVER...
MAINTAINED POPS BELOW 15 PERCENT SUNDAY AFTERNOON/EVENING...AS MODEL
SOUNDINGS APPEAR DRIEST THAT DAY...BUT A COUPLE OF DIURNAL SEA
BREEZE THUNDERSTORMS COULD STILL DEVELOP.

TUESDAY...MEDIUM RANGE GUIDANCE SUGGESTS THAT LOW PRESSURE WILL
DEVELOP WITHIN THE BAROCLINIC ZONE WEST OF THE REGION...PULLING THE
SURFACE BOUNDARY NORTH IN THE THE REGION. THEN...THE LOW PRESSURE
MAY TRACK OVER OR CLOSE TO THE REGION WEDNESDAY. THUS...SOMEWHAT
HIGHER POPS ARE JUSTIFIED TUESDAY/WEDNESDAY. DUE TO UNCERTAINTY
REGARDING THIS SCENARIO...CAPPED POPS AT CHANCE...BUT HIGHER POPS
MAY EVENTUALLY BE REQUIRED.

AS THE LOW EXITS THE COAST BY THURSDAY...THE SURFACE BOUNDARY SHOULD
PUSH BACK TOWARD THE SOUTH AS A COLD FRONT...AND GREAT LAKES HIGH
PRESSURE MAY EXPAND SOUTH WITH ANOTHER SHOT OF SOMEWHAT COOLER/DRIER
CONDITIONS.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
COMPLICATED SET OF TAFS THIS AFTERNOON WITH SEVERAL WAVES OF
CONVECTION POSSIBLE OVER THE NEXT 24 HOURS. AFTERNOON HEATING
QUICKLY DESTABILIZING THE ATMOSPHERE ACROSS SOUTHEAST GEORGIA THIS
AFTERNOON...ALLOWING SCATTERED SHOWERS AND THUNDERSTORMS TO
DEVELOP. EXPECT PULSE THUNDERSTORMS TO CONTINUE TO PROPAGATE OFF
TO THE NORTHEAST THROUGH THE REMAINDER OF THE AFTERNOON...AND HAVE
INCLUDED A TEMPO GROUP FOR TSRA AT THE SAV TERMINAL FROM 19Z TO
23Z. PULSE CONVECTION APPEARS LESS LIKELY AT THE CHARLESTON
TERMINAL AT LEAST THROUGH LATE AFTERNOON...SO HAVE HELD OFF ON
MENTION OF VCTS THROUGH 22Z.

AT THE SAV TERMINAL...EXPECT THAT INITIAL CONVECTION WILL END
QUICKLY THIS EVENING...WITH THE POTENTIAL FOR ADDITIONAL
DEVELOPMENT AS A COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE
MOVE INTO THE REGION LATER THIS EVENING. BEST FORCING WILL REMAIN
NORTH OF THE TERMINAL...SO HAVE INCLUDED MENTION OF CB ALONG WITH
VCSH FROM 02Z THROUGH 08Z AND LEFT TSRA MENTION OUT OF THE TAF FOR
NOW.

AT THE CHS TERMINAL...BETTER DYNAMIC FORCING AND AN ATMOSPHERE
WHICH IS EXPECTED TO BE LESS WORKED OVER FROM AFTERNOON CONVECTION
WILL LIKELY LEAD TO A BETTER CHANCE OF THUNDERSTORM DEVELOPMENT
THIS EVENING AS THE COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE
MOVES INTO THE AREA. HAVE THEREFORE INCLUDED A TEMPO GROUP FOR
TSRA FROM 00Z THROUGH 04Z. THUNDERSTORM THREAT SHOULD DIMINISH
AFTER 04Z...BUT GIVEN AMOUNT OF UPPER LEVEL FORCING WILL CONTINUE
TO MENTION CB THROUGH 08Z.

EXPECT A BREAK IN ANY SHOWER AND THUNDERSTORM ACTIVITY FROM AROUND
08Z THROUGH 12Z AT THE CHS TERMINAL AND FROM 08Z THROUGH 16Z AT
THE SAV TERMINAL. AFTER THESE TIMES...MAY SEE ADDITIONAL
SHOWER/THUNDERSTORM DEVELOPMENT AS ANOTHER SHORTWAVE TROUGH AND
INCREASING DIVERGENCE ALOFT BEGIN TO INFLUENCE THE REGION...WITH
THE BEST CHANCE FOR SEEING TSRA AT THE SAV TERMINAL.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE IN
CONVECTION FRIDAY AFTERNOON AT THE SAV TERMINAL. OTHERWISE VFR
CONDITIONS WILL PREVAIL THROUGH TUESDAY OUTSIDE OF ANY
AFTERNOON/EVENING CONVECTION.

&&

.MARINE...
A COLD FRONT WILL APPROACH THE WATERS FROM THE NORTHWEST
TONIGHT...THEN SETTLE SOUTHWARD THROUGH THE AREA ON FRIDAY. EXPECT
A BIT OF A SURGE THIS EVENING IN ADVANCE OF THE APPROACHING COLD
FRONT...BUT STILL ANTICIPATE WINDS AND SEAS REMAINING BELOW SMALL
CRAFT ADVISORY LEVELS TONIGHT AND FRIDAY.

IN THE WAKE OF COLD FROPA FRIDAY NIGHT...EXPECT CHANGEABLE WIND
DIRECTION THROUGH EARLY NEXT WEEK...WITH SOME CONTRIBUTION FROM THE
SEA BREEZE DURING EACH AFTERNOON/EARLY EVENING AND FROM THE LAND
BREEZE LATE NIGHT/EARLY MORNING. FRIDAY NIGHT THROUGH MONDAY...THE
WINDS/SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS.
TUESDAY...AS LOW PRESSURE DEVELOPS INLAND AND A WARM FRONT LIFTS
INTO THE WATERS...S/SW WINDS MAY INCREASE...AND SEAS MAY BEGIN TO
BUILD. SMALL CRAFT ADVISORY CONDITIONS COULD DEVELOP FOR A PERIOD
AROUND MIDWEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ043>045-049-
     050.
MARINE...NONE.

&&

JRJ/SPR
Hazardous weather outlook, Aug 7, 4:15 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT THU AUG 7 2008

GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048-051-081000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER-
415 PM EDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE THIS AFTERNOON AND THIS EVENING. SOME STORMS MAY BECOME
SEVERE WITH DAMAGING WINDS AND LARGE HAIL EXPECTED TO BE THE MAIN
WEATHER HAZARDS. CONDITIONS WILL ALSO FAVOR EXCESSIVE CLOUD TO
GROUND LIGHTNING WITH ANY STORMS THAT DEVELOP...AS WELL AS
TORRENTIAL...POSSIBLY EXCESSIVE RAINFALL.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE
INTERNET AT WWW.WEATHER.GOV/CHS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS WILL
DEVELOP ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
FRIDAY...CONTINUING INTO THE EVENING HOURS. SOME OF THE STORMS
COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. INTENSE
LIGHTNING AND TORRENTIAL RAINFALL ARE ANTICIPATED WITH ALL STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ043>045-049-050-081000-
INLAND COLLETON-DORCHESTER-BERKELEY-COASTAL COLLETON-CHARLESTON-
415 PM EDT THU AUG 7 2008

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SEVERE THUNDERSTORMS...SEVERE THUNDERSTORMS...THUNDERSTORMS WILL
BECOME MORE NUMEROUS FROM LATE THIS AFTERNOON THROUGH THIS
EVENING. THE RISK FOR SOME STORMS TO BECOME SEVERE WILL INCREASE
THROUGH THE LATE AFTERNOON AND PEAK DURING THE EARLY EVENING.
DAMAGING WINDS AND LARGE HAIL ARE EXPECTED TO BE THE MAIN WEATHER
HAZARDS. CONDITIONS WILL ALSO FAVOR EXCESSIVE CLOUD TO GROUND
LIGHTNING WITH ANY STORMS THAT DEVELOP...AS WELL AS
TORRENTIAL...POSSIBLY EXCESSIVE RAINFALL.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE
INTERNET AT WWW.WEATHER.GOV/CHS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS WILL
DEVELOP ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
FRIDAY...CONTINUING INTO THE EVENING HOURS. SOME OF THE STORMS
COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. INTENSE
LIGHTNING AND TORRENTIAL RAINFALL ARE ANTICIPATED WITH ALL STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-081000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
415 PM EDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP OVER
THE COASTAL WATERS LATE THIS AFTERNOON AND THIS EVENING. A FEW
STORMS COULD BECOME SEVERE AND PRODUCE WITH WIND GUSTS IN EXCESS
OF 50 KNOTS...LARGE HAIL...AND FREQUENT CLOUD TO WATER LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL CONTINUE OVER
THE COASTAL WATERS FRIDAY AND FRIDAY EVENING. A FEW SEVERE STORMS
MAY DEVELOP AND PRODUCE WIND GUSTS IN EXCESS OF 50 KNOTS...LARGE
HAIL...AND FREQUENT CLOUD TO WATER LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 7, 4:27 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
427 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     SHELLMAN BLUFF          31.57N 81.32W
08/07/2008                   MCINTOSH           GA   LAW ENFORCEMENT

            SEVERAL TREES AND POWERLINES REPORTED DOWN BY WARNING
            POINT. TIME ESTIMATED BY RADAR.

&&

JHP
Local storm report, Aug 7, 4:35 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     TSTM WND GST     BEAUFORT                32.44N 80.68W
08/07/2008  M69 MPH          BEAUFORT           SC   ASOS

            MEASURED WIND GUST OF 69 MPH AT MARINE CORP AIR STATION
            IN BEAUFORT.

&&

MTE
Local storm report, Aug 7, 4:44 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     BEAUFORT                32.44N 80.68W
08/07/2008  M59.00 MPH       BEAUFORT           SC   ASOS

            WIND GUST TO 59 MPH AT MARINE CORP AIR STATION. WIND
            GUSTED TO OVER 58 MPH FROM 414 PM TO 430 PM.

&&

MTE
Local storm report, Aug 7, 4:45 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
445 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     BEAUFORT                32.44N 80.68W
08/07/2008                   BEAUFORT           SC   PUBLIC

            LARGE TREE FELL ON CAR AT CAR DEALERSHIP OFF HIGHWAY 21.
            TOP OF THE CAR WAS CRUSHED.

0410 PM     TSTM WND DMG     BEAUFORT                32.44N 80.68W
08/07/2008                   BEAUFORT           SC   PUBLIC

            ON HIGHWAY 21 GLASS WAS BLOWN OUT OF MCDONALDS SIGN.

0415 PM     BLIZZARD         BURTON                  32.44N 80.72W
08/07/2008                   BEAUFORT           SC   EMERGENCY MNGR

            TREE REPORTED DOWN AT THE INTERSECTION OF HIGHWAY 21 AND
            HIGHWAY 280.

0415 PM     TSTM WND DMG     BEAUFORT                32.44N 80.68W
08/07/2008                   BEAUFORT           SC   PUBLIC

            TREE FELL ON POWERLINES.

&&

JHP
Local storm report, Aug 7, 4:48 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
448 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     BURTON                  32.44N 80.72W
08/07/2008                   BEAUFORT           SC   EMERGENCY MNGR

            TREE REPORTED DOWN AT THE INTERSECTION OF HIGHWAY 21 AND
            HIGHWAY 280.

&&

JHP
Local storm report, Aug 7, 5:02 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
502 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     HARDEEVILLE             32.29N 81.08W
08/07/2008                   JASPER             SC   TRAINED SPOTTER

            TRAFFIC STOPPED DUE TO TREE DOWN ON INTERSTATE 95.

&&

JHP

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 11:02 PM EDTSevere Thunderstorm WarningCHSBerkeley58 min
Aug 7, 2:48 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper42 min
Aug 7, 3:23 PM EDTSpecial Marine WarningCHS112 min
Aug 7, 3:31 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper59 min
Aug 7, 3:32 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton, Jasper43 min
Aug 7, 4:14 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Jasper61 min
Aug 7, 4:34 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton56 min
Aug 7, 4:44 PM EDTSpecial Marine WarningCHS2 hr
Aug 7, 4:55 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester50 min
Aug 7, 5:10 PM EDTSpecial Marine WarningCHS2 hr
Aug 7, 5:34 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester86 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.